KUALA LUMPUR, Sept 29 — The Ministry of Health (MoH) has addressed claims that the Covid-19 vaccine caused the death of several teenagers.
The clarification was made after a video was circulated on social media earlier today, which showed an activist publicly claiming that the Covid-19 vaccine had taken the lives of five teenagers in Perak, Sabah, and an undisclosed location.
In the video, the activist also said that two more teenagers have been hospitalised in Perak after being vaccinated.
According to Deputy Health Minister I Datuk Dr Noor Azmi Ghazali, an inquiry was launched into this statement, and the findings of the investigation are as follows.
“On the two students of Sekolah Menengah Tasek Damai, Ipoh who died after being vaccinated and one child in Lahad Datu who died after being vaccinated in Sabah.
“One is a 17-year-old girl who was a patient of Insulin-dependent Type 1 Diabetes. This student contracted Covid-19 and died on August 18 before the PICK Adolescent Vaccination Programme began.
“One is a 17-year-old boy who suffered Congenital Heart Disease and was taken to the hospital emergency room due to a severe bacterial infection.
“He was given respiratory assistance and resuscitation but he died on September 17, and had not received vaccine Covid-19. The cause of death was sepsis with underlying congenital health disease,” said Dr Noor Azmi.
Investigations found no deaths involving teenagers post-vaccination in Lahad Datu as was claimed.
The activist also offered to stand in solidarity with a mother to two children, who are both currently suffering from adverse events following immunisation (AEFI) in Ipoh.
MoH investigations found that the two children aged between 16 and 18 suffered from side effects of the Covid-19 vaccine and were admitted to a private hospital in Ipoh.
“The 16-year-old child has been discharged from hospital, while the 18-year-old is still being treated and under observation by specialist doctors at the hospital,” said Noor Azmi.
He, however, said that the National Pharmaceutical Regulatory Agency (NPRA) has yet to receive reports on the side effects experienced by these two siblings.
Following this, Dr Noor Azmi advised all government and private medical practitioners to immediately make an AEFI report to NPRA once they suspect their patients of experiencing side effects from the vaccine.
He added that the dissemination of untrue information to the public is an irresponsible act.
“MoH would like to advise all parties who would like to make a general statement to be prepared to be accountable for the effects and implications of actions taken.
“Before releasing public information, make sure the source of the information that is shared is verified in advance with an authentic source or responsible party.
“Incorrect statements will cause confusion and misconceptions among parents towards the Covid-19 Vaccination Programme for Teenagers,” said Dr Noor Azmi, who also chairs the programme.
In the meantime, he said MoH would like to advise parents or guardians to monitor the condition of teenagers after receiving the Covid-19 vaccine.
“This is because side effects could occur after vaccination and most side effects are mild.
“Please bring your child or dependent to a health facility immediately for treatment in case of symptoms after receiving the vaccine such as chest pains, difficulty breathing, palpitations, swelling and severe itching.
The NPRA had earlier this month announced approval of Pfizer-BioNTech’s Covid-19 vaccine for children aged 12 and above.